I feel human again

I added some supplements to my medication routine and I feel so much better; not like an emotionless zombie and more like my old self.

I’m taking:

Sodium benzoate 1/4 tsp
Cannibidiol 30 mg
Pregnenolone 50 mg
Oxytocin 2-3 times a day ( nasal spray)

I suspect the sodium benzoate is making the most difference because my sense of relief happens so quickly after I drink it. I don’t think the rest of what I take could dissolve fast enough in my stomache and the oxytocin takes 2 hours to have an effect according to the label.

3 Likes

Interesting.

2 Likes

@frencheese do you feel specifically that sodium benzoate gives you cognitive benefits?
Do you have schizophrenia?

What is sodium benzoate? I read that it was used in food coloring or something like that. Does it serve as an antipsychotic, or is it only good for negative symptoms?

1 Like

It is typically used as a preservative in food and cosmetics.

1 Like

Id like to know more about the sodium benzoate how long have you been taking it? what exactly does it improve?

I do have schizophrenia and I take sarcosine and NAC and feel like those give me cognitive benefits. I didnt take them for a couple of weeks and felt fuzzy in the brain.

Since I started taking the sodium benzoate (and pregnenolone etc) I just feel more like my old self before I had my psychotic episodes. It’s like I have a personality again. I can feel happy (and irritable) and laugh at things instead of feeling flat and hopeless.

1 Like

I’ve only been taking it for about a week and I feel like it helped faster than the sarcosine and NAC. It’s hard to describe what’s better but for example I can enjoy TV shows instead of just staring at the screen because I’m supposed to. Before I was just going through the motions to look normal while enjoying almost nothing. Now I just feel more like a normal person and can almost forget I have schizophrenia.

If it’s some sort of placebo effect I hope it doesn’t go away.

1 Like

My husband also says I’m more animated and have had moments of joy since I started taking the new supplements and that it’s unique enough to notice.

In case anybody’s wondering it takes like preservative … kind of a sicky sweet taste but it’s definitely bearable.

The cannibidiol is supposed to serve as an antipsychotic but you have to take alot more than I Take and its expensive. I just figure every little bit helps.

1 Like

Imteresting. I would really like to feel human again. I’m considering switching to vraylar to see if that helps.

1 Like

Me too! I’m thinking about switching to vraylar but I’m doing so well on Abilify since he lowered my dose to 10 mgs that I’m a little afraid to switch.

Is it the meds that make us feel inhuman?
I haven’t felt my emotions in over a year and that was when I began taking latuda

1 Like

Same…I’ve been having a lot of success with zyprexa but these darn negative and cognitive symptoms just seem to get worse. Not sure if my pdoc will even approve the switch since it was hard enough for us to find success with zyprexa lol. But damn, I miss being engaged in life, lately I’ve been pretty disengaged

I’m a bit suspicious about the meds myself since I felt a lot more human when I was psychotic.

Just another sign that my new supplements are helping me: I’m actually posting on the forum instead of just reading what ppl write without responding. :slightly_smiling_face:

2 Likes

I’m a little worried about withdrawal symptoms too. I read on the forum that going off abilify will cause withdrawals. I dont know if the same thing goes for zyprexa. But I wish good luck if you decide to make the switch and please post about your experience with it! I may make the jump to it in the next cpl of months if my doc lets me.

That’s a good sign. I hope you keep feeling better.
I like the fact that you’re trying 3 different things that are all being researched as future therapies.

Thank heavens for this forum or I wouldn’t know about any of them!

1 Like

I agree. I’ve learned a lot on here too.
I’m always checking for the news articles hoping that they will come out with a better medication.